# SDR 2011FA0000362

- Difficulty date: April 30, 2011
- Submitted: June 13, 2011
- Operation: General aviation
- Aircraft: N580FL
- Make and model: Piper PA-28-140
- Aircraft serial: 287125433
- Aircraft time: 4,976 hours
- Engine: Lyc IO320E2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Separated
- Location: Crankcase
- Stage of operation: CR
- How discovered: O
- Nature of condition: T, Y
- Precautionary procedure: A

## Discrepancy

LEVEL AT 2000', HEARD LOUD BANG AND ENGINE QUIT.  MADE OFF AIRPORT LANDING.  VISUAL INSPECTION OF ENGINE CRANK CASE REVEILED THAT A CONNECTING ROD HAD PENETRATED THE CRANKCASE HOUSING.
